MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-05-12-080
Medical Device Problem Codes Malposition of Device (2616); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a visipro balloon expandable stent with a 6fr non-medtronic sheath and 0.014 guidewire during treatment of a 12mm plaque lesion in the patient¿s proximal renal artery.Slight vessel calcification and moderate tortuosity are reported.Artery diameter reported as 5mm.Lesion exhibited 60-65% stenosis.It is reported the patient¿s renal artery had a good drop off from aorta (dipped down) before it was straight anatomy.Embolic protection was not used.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.The 0.014 wire was used to cross the lesion and pre-dilation was performed with a 3x12 coronary balloon.An attempt was made to cross with an 0.035 wire but was unsuccessful due to the angles of the sheath and anatomy.The physician switched back to the 0.014 wire.The stent was then unable to cross due to the angle coming off the aorta and there was not enough wire support for an 0.035 stent system passing over a 0.014 wire.Once the physician made an attempt to cross, the stent is reported to have come off the balloon and slid into the patient¿s right iliac.A snare was attempted.A vascular surgery consult was then sought, and the patient was taken to the or to snare the stent and it was removed without issue.It is believed patient anatomy and lack of wire support contributed to the stent becoming dislodged.No injury reported for the patient.Patient was discharged the following day.No further injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: the procedure was completed by a vascular surgeon snaring and crushing the stent and removing through the sheath.The patient is doing fine.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10661229
Report Number2183870-2020-00325
Device Sequence Number17119354
Product Code NIO
UDI-Device Identifier00643169787568
UDI-Public00643169787568
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberPXB35-05-12-080
Device Catalogue NumberPXB35-05-12-080
Device Lot NumberB062082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2020
Supplement Date Received by Manufacturer10/12/2020
10/20/2020
01/26/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date10/14/2020
10/22/2020
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR